MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE GENUS?; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE GENUS?; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number DB-1232
Medical Device Problem Codes Unexpected Therapeutic Results (1631); Wireless Communication Problem (3283)
Health Effect - Clinical Code Shaking/Tremors (2515)
Date of Event 11/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient experienced a communication error with the implantable pulse generator (ipg) and a loss of stimulation resulting in a return of their pre-existing tremor after they underwent a cardioversion.The cardioversion was performed at 200 voltages at the right shoulder above the ipg which was turned off prior to the procedure.As such, the physician assessed the cardioversion may have contributed to the communication difficulty and loss of stimulation.Therefore, the patient underwent a revision procedure during which the ipg was explanted and replaced.The patient was doing well postoperatively.
 
Additional Manufacturer Narrative
Device analysis performed on the returned ipg revealed that it would not communicate with a known working remote control (rc) or clinician programmer (cp) and was unable to be charged despite multiple charging attempts.Functional testing was unable to be performed and the data logs were unable to be retrieved.The ipg was then cut open and internal electrical measurements revealed a high sleep current and lower than expected resistance, indicating a damaged application specific integrated circuit (asic) chip.This damaged asic is typical of exposure to high voltage transients and high current sources such as electrocautery.A labeling review confirmed that electrocautery or some other medical therapies or procedures may turn stimulation off or may cause permanent damage to the device if used in close proximity, as documented in the ifu.Therefore this type of damage was likely caused by an external high voltage or high current transient source such as the reported cardioversion and was an unintended use error that had likely caused or contributed to the event.
 
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient experienced a communication error with the implantable pulse generator (ipg) and a loss of stimulation resulting in a return of their pre-existing tremor after they underwent a cardioversion.The cardioversion was performed at 200 voltage at the right shoulder above the ipg which was turned off prior to the procedure.As such, the physician assessed the cardioversion may have contributed to the communication difficulty and loss of stimulation.Therefore, the patient underwent a revision procedure during which the ipg was explanted and replaced.The patient was doing well postoperatively.

Brand Name
VERCISE GENUS?
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key24117407
Report Number3006630150-2026-00423
Device Sequence Number17609097
Product Code PJS
UDI-Device Identifier08714729985051
UDI-Public(01)08714729985051(17)261205(10)777354
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDB-1232
Device Catalogue NumberDB-1232
Device Lot Number777354
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2025
Supplement Date Received by Manufacturer04/06/2026
Initial Report FDA Received Date01/20/2026
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale